European Journal of Internal Medicine

January 2019

9 Articles

No Section

Hepatic-pulmonary disease

3 January 2019
Author(s): Juan Carlos Cataño, Diana Karina Agredo

A 42-year-old Colombian woman, who has lived her entire life on a farm, has a 12 years history of intermittent episodes of sharp left thoracic pain, associated with cough and hemoptysis, for which... more

A painful rash after chemotherapy

4 January 2019
Author(s): Shing Ching, Yim Kwan Lam

A 76-year-old man presented with a painful rash one week after receiving chemotherapy consisting of cetuximab, oxaliplatin and fluorouracil for metastatic colon cancer. Physical exam was notable for... more

Direct oral anticoagulants vs non-vitamin K antagonist in atrial fibrillation: A prospective, propensity score adjusted cohort study

9 January 2019
Author(s): Marco Marietta, Federico Banchelli, Piercamillo Pavesi, Cesare Manotti, Roberto Quintavalla, Tiziana Sinigaglia, Giuliana Guazzaloca, Corrado Pattacini, Stefano Urbinati, Vincenzo Livio Malavasi, Giuseppe Boriani, Claudio Voci, Roberto D'Amico, Nicola Magrini

Oral anticoagulants directly inhibiting Factor IIa o Factor Xa (DOAC) have been marketed in Italy for the prevention of cardiac embolism in patients affected by non-valvular atrial fibrillation (NVAF... more

Big trouble with temporary tattoos

10 January 2019
Author(s): James M. Carr, Ajoy Bardhan, Tracey M. Finch

A 25 year old hairdresser was referred acutely following the development of pruritic pink papules and subsequently bullae, 24 h after the application of a temporary black henna tattoo to the dorsum... more

Internal Medicine Flashcard

A suspicious fracture

3 January 2019
Author(s): Agostino Gaudio, Andrea Ruben Murabito, Pietro Castellino

A 67 year-old woman referred to our Metabolic Bone Diseases Outpatient Clinic for non-traumatic left thigh pain occurring in the last few weeks. She had been diagnosed with osteoporosis in 2004 and... more

The hand of respiratory failure

15 January 2019
Author(s): Federica De Giacomi, Narat Srivali

73-year-old man presented to our institution with shortness of breath, diffuses myalgia and noticed the significant change of his hands. Physical examination was remarkable for bilateral crackle at... more

Letter to the Editor

Cancer and atrial fibrillation. Author's reply

18 January 2019
Author(s): Vincenzo Livio Malavasi, Marco Marietta, Gregory Y.H. Lip, Giuseppe Boriani

We appreciate the interest of Sorigue in our paper [1,2]. In his comments [2], he underlines several interesting points relevant to the management of atrial fibrillation (AF) in cancer patients.

Horizontal vs. vertical dose reduction of direct oral anticoagulants in patients with non-valvular atrial fibrillation: definition and implications for practice

19 January 2019
Author(s): Andrea Rubboli

Post-marketing surveillance is being showing a widespread use of the lower doses of direct oral anticoagulants (DOACs), namely dabigatran 110 mg, rivaroxaban 15 mg, apixaban 2.5 mg, and edoxaban 30 ... more

Review

Impact of Daylight Saving Time on circadian timing system: An expert statement

5 January 2019
Author(s): M. Meira e Cruz, M. Miyazawa, R. Manfredini, D. Cardinali, J.A. Madrid, R. Reiter, J.F. Araujo, R. Agostinho, D. Acuña-Castroviejo

Even though that in the very beginning of Daylight Saving Time (DST) policy, standards were decided individually by each country, and were not regulated, most European member States have... more